MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Codes Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after invesigation.
 
Event or Problem Description
It was reported that: "tip broke" additional information has been requested from the account.
 
Additional Manufacturer Narrative
Qn# (b)(4).One-unit of the turnpike spiral was returned for evaluation.Blood particulates were noted on the unit.The tip was observed to be fatigued, torqued, and damaged.Tip was observed to be around 10-11 mm.No significant tip separation was observed.A device history record review was completed.All processes were followed.No issues noted.Case details were reviewed.Customer stated tip broke.The damages are likely to have occurred during use in the procedure when operated against resistance.Per ifu, states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Additional information was requested.No response was received.The damages noted on the tip indicate that the catheter was torqued and rotated against resistance leading the tip material being fatigued and unraveled.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
It was reported that: "tip broke".Additional information has been requested from the account.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16184599
Report Number2134812-2023-00001
Device Sequence Number14111838
Product Code DQY
UDI-Device Identifier10841156108755
UDI-Public10841156108755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model Number5640
Device Catalogue Number5640
Device Lot Number73C2200297
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown